The last week or so has been brutal, with unrelenting pain that just pushes me to the edge. I finally gave in and called my doctor, asking for a medication that I don't really want to take again because of the nasty side effects. I just didn't feel like I had any other options...
Nick picked it up for me last night, and I sat there contemplating taking this drug again, while cursing Dr. Kavorkian for dying, and my vet for not agreeing to just put me down. My humor is in poor taste, I know, but it keeps me relatively sane.
As I read the paperwork that accompanied the prescription, Nick, who was also trying to use humor to cope, said, "Please don't tell me that one of the side effects is decreased libido!!!"
I read through the common side effects, and started laughing. They are:
lack of coordination
difficulty with speaking
temporary loss of memory (amnesia)
difficulty with coordination
unusual eye movement
All I could think of was Nick trying to get romantic, while I was dizzy and falling over, unable to get the words out, seeing two of him with my twitching eyes, smacking him in the face with my uncontrolled, jerky movements, shaking while I became feverish, and finally, not knowing who he was or what we were doing!
I told him that loss of libido might be the least of our problems!
We were both laughing so hard, which took my mind off the pain for a little while. I think that laughter truly is the best medicine.
UPDATE: After reading that the drug needs to be titrated, starting at 100 mg per day (I was on 2700 mg last time I took it!), and that after titration, it would take 6-8 weeks to determine if it was even effective against the nerve pain, I decided to forget it. I told Nick that I'm going to become a hippie again and look for a natural remedy...or I'm going to borrow his sawzall and saw off my leg!!!